Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 88, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 22, 2012, 4:49 PM EDT for Johnston County, Sampson County, Wayne County, North Carolina. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2012, 4:49 PM EDT (20:49 UTC)
- Expired
- May 22, 2012, 5:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Sampson County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 43 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 4:50 PM EDT | HAIL 1 | 7 Sse Falcon, NC | MOSTLY PENNY SIZE HAIL WITH SOME HAIL STONES AS LARGE AS QUARTERS |
| May 22, 5:23 PM EDT | HAIL 1 | Princeton, NC | QUARTER SIZE HAIL AT CENTER STREET AND DONNIE JONES BLVD |
| May 22, 5:25 PM EDT | HAIL 0.75 | 3 Sse Micro, NC | HAIL COVERED THE GROUND... STONES AS LARGE AS PENNY SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
387
WUUS52 KRAH 222049
SVRRAH
NCC101-163-191-222145-
/O.NEW.KRAH.SV.W.0088.120522T2049Z-120522T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT TUE MAY 22 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
WESTERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 545 PM EDT
* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF SPIVEY'S CORNER...OR 16
MILES EAST OF FAYETTEVILLE...MOVING NORTHEAST AT 15 MPH. QUARTER
SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
SPIVEY'S CORNER...
NEWTON GROVE...
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 334 AND 355.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 87 AND 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3503 7865 3509 7867 3514 7863 3520 7865
3520 7863 3530 7858 3532 7853 3535 7852
3568 7816 3561 7813 3558 7806 3559 7804
3553 7797 3527 7805 3518 7812 3518 7816
3511 7817
TIME...MOT...LOC 2049Z 238DEG 11KT 3514 7863
$$
773 follow-up statements
028
WWUS52 KRAH 222112
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
512 PM EDT TUE MAY 22 2012
NCC101-163-191-222145-
/O.CON.KRAH.SV.W.0088.000000T0000Z-120522T2145Z/
JOHNSTON NC-WAYNE NC-SAMPSON NC-
512 PM EDT TUE MAY 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHERN SAMPSON...WESTERN WAYNE AND SOUTHEASTERN JOHNSTON
COUNTIES...
AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NAHUNTA TO 9 MILES SOUTH OF SPIVEY'S
CORNER...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
GOLDSBORO TO 16 MILES NORTHWEST OF CLINTON...MOVING NORTHEAST AT 15
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... NEWTON GROVE... PINE
LEVEL... PRINCETON... GRANTHAM... AND KENLY.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3520 7864 3531 7849 3538 7836 3546 7837
3568 7816 3560 7812 3558 7806 3559 7804
3553 7797 3527 7805 3518 7812 3518 7816
3511 7817 3509 7860
TIME...MOT...LOC 2108Z 238DEG 11KT 3550 7810 3514 7855
$$
77380
WWUS52 KRAH 222136
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
536 PM EDT TUE MAY 22 2012
NCC163-222145-
/O.CAN.KRAH.SV.W.0088.000000T0000Z-120522T2145Z/
SAMPSON NC-
536 PM EDT TUE MAY 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SAMPSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3553 7824 3568 7816 3560 7812 3558 7806
3559 7804 3553 7797 3546 7799 3540 7801
TIME...MOT...LOC 2135Z 238DEG 11KT 3551 7809
$$
NCC101-191-222145-
/O.CON.KRAH.SV.W.0088.000000T0000Z-120522T2145Z/
JOHNSTON NC-WAYNE NC-
536 PM EDT TUE MAY 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTH CENTRAL WAYNE AND EAST CENTRAL JOHNSTON COUNTIES...
AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
NAHUNTA...OR 12 MILES NORTHWEST OF GOLDSBORO...MOVING NORTHEAST AT 15
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... KENLY AND PIKEVILLE.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 101 AND 107.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3553 7824 3568 7816 3560 7812 3558 7806
3559 7804 3553 7797 3546 7799 3540 7801
TIME...MOT...LOC 2135Z 238DEG 11KT 3551 7809
$$
77046
WWUS52 KRAH 222144
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
544 PM EDT TUE MAY 22 2012
NCC101-191-222154-
/O.EXP.KRAH.SV.W.0088.000000T0000Z-120522T2145Z/
JOHNSTON NC-WAYNE NC-
544 PM EDT TUE MAY 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WAYNE AND EAST
CENTRAL JOHNSTON COUNTIES EXPIRES AT 545 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3553 7824 3568 7816 3560 7812 3558 7806
3559 7804 3553 7797 3546 7799 3540 7801
TIME...MOT...LOC 2144Z 238DEG 11KT 3552 7806
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:16 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 22, 2:16 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 216 PM EDT TUE MAY 22 2012 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL MOVE SLOWLY ACROSS OUR REGION THROUGH WEDNESDAY KEEPING THE WEATHER UNSETTLED. HIGH PRESSURE WILL BUILD IN FROM THE OHIO VALLEY REGION THIS WEEKEND BRINGING HOTTER AND DRIER CONDITIONS. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... AS OF 215 PM TUESDAY... A SURFACE LOW PRESSURE SYSTEM HAS SET UP OVER WESTERN NORTH CAROLINA THIS AFTERNOON WITH A BAGGY 500 MB TROUGH ALOFT. A VORT MAX ASSOCIATED WITH THIS SYSTEM WILL SWING THROUGH THE AREA THIS EVENING AND BE THE MAIN DRIVING FORCE ASSOCIATED WITH CONVECTION. AS EXPECTED CONVECTION IS BECOMING MORE WIDESPREAD AS DAYTIME HEATING CONTINUES. CURRENTLY ONE BOUNDARY SET UP OVER THE I-95 CORRIDOR AND A SECOND OVER THE SOUTHERN PIEDMONT WHERE A MESO-LOW HAS SHOWN UP IN THE SURFACE OBSERVATION. ONE SEVERE THUNDERSTORM WARNING HAS ALREADY BEEN ISSUED IN THIS VICINITY. WITH THE MAIN THREAT BEING QUARTER SIZE HAIL. NOT EXPECTING WIDESPREAD SEVERE ACTIVITY THIS AFTERNOON BUT CERTAINLY A FEW WARNINGS WILL BE POSSIBLE WITH THE MAIN THREAT FROM HAIL AND THE SECONDARY THREAT BEING WINDS. LOW LEVEL LAPSE RATES ARE STRONG...ESPECIALLY IN THE EAST WHERE WE SAW CONVECTION FIRST START TO BLOSSOM. THE MID-LEVEL LAPSE RATES ARE NOT NEARLY AS IMPRESSIVE THOUGH ONLY ABOUT 5 TO 5.5 DEGREES. WITH MIXED LAYER CAPE 1000-1500 J/KG...THE INSTABILITY WILL CERTAINLY BE THERE BUT EFFECTIVE SHEAR IS NON-EXISTENT AT THIS TIME. THE GREATEST THREAT FOR HEAVY RAIN WILL BE IN THE NORTHEAST AS PW VALUES HERE ARE OVER 1.5 INCHES WITH 1-1.5 INCHES ELSEWHERE IN THE CWA. STRAIGHT AND SHORT HODOGRAPHS AT THE CURRENT TIME BECOME LONGER AND MORE CURVED LATER THIS EVENING (AFTER 0Z) AS THE VORT MAX GETS CLOSER TO THE AREA BUT THE TIMING WILL BE OFF AS HEATING WILL BE GONE FOR THE DAY. HIGHS THIS AFTERNOON WILL REACH THE LOWER TO MID 80S WITH HIGHER TEMPS IN THE EAST AND THE LOWEST TEMPERATURES IN THE TRIAD. WINDS AT MOST STATIONS WILL BECOME VARIABLE AS OUTFLOW BOUNDARIES DISTURB AN ALREADY WEAK SOUTHERLY FLOW. PARTLY TO MOSTLY CLOUDY SKIES WILL PREVAIL ACROSS THE CWA. OVERNIGHT TONIGHT EXPECT CONVECTION TO WIND DOWN DURING THE PERIOD FROM 0-3Z. THERE IS A VERY MINIMAL RISK FOR SOME FOG OR LOW STRATUS FROM 9-12Z BUT THERE IS LOW CONFIDENCE IN THIS OCCURRING AT THIS TIME. LOWS OVERNIGHT WILL BE IN THE MIDDLE 60S. FOR WEDNESDAY THE UPPER LEVEL LOW AND ASSOCIATED VORTICITY MAXIMUM WILL CONTINUE TO TRACK ACROSS CENTRAL NORTH CAROLINA FROM SOUTHWEST TO NORTHEAST. ONCE AGAIN SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE WITH DAYTIME HEATING. DYNAMIC TROPOPAUSE MAPS SHOW A SHORTWAVE DISTURBANCE CENTERED AT THE 400 MB LEVEL CROSSING THROUGH EASTERN NORTH CAROLINA BETWEEN 18Z WEDNESDAY AND 00Z THURSDAY. CROSS SECTIONS OF OMEGA SHOW THE BEST LIFTING BETWEEN 15 AND 18Z WEDNESDAY. A SIMILAR SETUP TO TUESDAY AS FAR AS INSTABILITY AND SHEAR GO WITH CAPE APPROACHING 1000-1500 J/KG DURING PEAK HEATING AND ABOUT 10 KNOTS OF BULK SHEAR. COVERAGE SHOULD BE BETTER IN THE EAST VS THE WEST DUE TO THE TRACK OF THE LOW BUT SHEAR COULD BE A LITTLE BIT BETTER IN THE SOUTHWEST MAKING THAT AREA MORE SUSCEPTIBLE TO SEVERE STORMS...DESPITE LESS COVERAGE. THEREFORE WE COULD AGAIN SEE A FEW SEVERE THUNDERSTORM WARNINGS WEDNESDAY AFTERNOON AS WELL. WINDS WILL BE 5-10 KNOTS OUT OF THE SOUTHEAST WEDNESDAY AFTERNOON. TEMPERATURES WILL BE A DEGREE OR TWO LESS ACROSS THE BOARD THAN ON TUESDAY AFTERNOON...YIELDING A BIT WEAKER LOW LEVEL LAPSE RATES ALTHOUGH THEY STILL WILL BE PLENTY SUFFICIENT TO INITIATE CONVECTION. HIGH TEMPERATURES WEDNESDAY AFTERNOON LOW 80S NORTH TO MID 80S SOUTH. LOWS THURSDAY MORNING WILL BE IN THE LOWER 60S WITH THE COOLEST TEMPERATURES IN THE TRIAD. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... AS OF 125 PM TUESDAY... THE ONLY CHANGES TO THE FORECAST FOR THURSDAY AND FRIDAY WILL BE TO DECREASE POP FRIDAY AND RAISE TEMPS EVEN MORE THAN PREVIOUSLY FORECAST. MODELS ARE IN EXCELLENT AGREEMENT IN BUILDING MID AND UPPER LEVEL HEIGHTS QUICKLY OVER THE OHIO VALLEY... NEW ENGLAND... CENTRAL APPALACHIANS AND MID-ATLANTIC STATES THIS PERIOD. IN FACT... THE MID LEVELS ARE FORECAST TO WARM WHICH WILL INTRODUCE MID LEVEL CAPPING TO SUPPRESS CONVECTIVE DEVELOPMENT BEGINNING FRIDAY. WE WILL CONTINUE TO MENTION 20-30 POP FOR AFTERNOON AND EVENING THUNDERSTORMS THURSDAY WITH THE GRADUAL DISSIPATION OF THE CURRENT UPPER TROUGH AND RESIDUAL LOW LEVEL BOUNDARY. EXPECT INCREASING SUNSHINE THURSDAY AND FRIDAY AND WARMING TEMPS. HIGHS THURSDAY SHOULD REACH THE LOWER TO MID 80S... WARMING INTO THE MID TO UPPER 80S FRIDAY. LOWS WILL BE IN THE MID 60S. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 125 PM TUESDAY... HIGH CONFIDENCE FORECAST FOR DRY AND HOTTER CONDITIONS. MODELS BUILD THE CORE OF THE UPPER RIDGE OVER THE OHIO VALLEY INTO THE CENTRAL APPALACHIANS THIS WEEKEND INTO EARLY NEXT WEEK. WE WILL RAISE HIGHS INTO THE LOWER 90S EXCEPT NEAR 90 FOR THE NW PIEDMONT EACH DAY. THE BREAK DOWN OF THE UPPER RIDGE IS EXPECTED BY MID TO LATE NEXT WEEK. HOWEVER... TUESDAY STILL LOOKS HOT AND LIKELY DRY WITH HIGHS AGAIN IN THE LOWER 90S EXCEPT UPPER 80S NW. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 130 PM TUESDAY... CONVECTION HAS ALREADY STARTED AT EASTERN SITES THIS AFTERNOON AND THERE IS HIGH CONFIDENCE THAT THIS COVERAGE WILL INCREASE AS TEMPERATURES CLIMB INTO THE LOW TO MID 80S THIS AFTERNOON. SCATTERED THUNDERSTORMS FOR THE MOST PART WILL REMAIN SUB-SEVERE BUT ADVERSE AVIATION CONDITIONS WILL BE POSSIBLE IF STORMS ENTER THE VICINITY OF THE AIRFIELDS. SHOWER AND THUNDERSTORM ACTIVITY SHOULD END BETWEEN 1-3Z AT MOST SITES. WINDS THIS AFTERNOON WILL BE LIGHT AT 5-10 KNOTS AND MAINLY OUT OF THE SOUTH. WHILE CLOUD COVERAGE WILL INCREASE AS CONVECTION INCREASES...CEILINGS SHOULD REMAIN VFR FOR MOST OF THE 24 HOURS TAF PERIOD. THERE WILL HOWEVER BE A BRIEF CHANCE FOR SOME IFR/LIFR CEILINGS FROM 9-12Z AT ALL STATIONS BUT CONFIDENCE IS VERY LOW IN THIS AT THIS TIME. ALONG WITH THE LOW CEILINGS SOME MVFR VISIBILITIES ARE ALSO POSSIBLE DURING THE SAME TIME FRAME. FOR WEDNESDAY EXPECT WINDS TO REMAIN LIGHT OUT OF THE SOUTH. THERE WILL ONCE AGAIN BE A CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON BUT HAVE LEFT THEM OUT OF THE TAFS AT THIS TIME. LOOKING AHEAD HIGH PRESSURE WILL MOVE IN FOR THE END OF THE WEEK AND REMAIN OVERHEAD INTO EARLY NEXT WEEK. AVIATION CONDITIONS SHOULD REMAIN LARGELY VFR DURING THIS TIME. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM...ELLIS SHORT TERM...BADGETT LONG TERM...BADGETT AVIATION...ELLIS
Hazardous weather outlook, May 22, 3:54 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 354 PM EDT TUE MAY 22 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-232000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 354 PM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE PREVALENT ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THE STRONGER STORMS. WIND GUSTS TO NEAR 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE. THE RISK OF STRONG TO SEVERE STORMS WILL BE GREATEST OVER THE SOUTHERN PIEDMONT AND SANDHILLS WITH THE GREATEST THREAT BEING FROM HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED ON WEDNESDAY. THE PRIMARY THREATS WITH THESE STORMS WILL BE FROM LOCALLY HEAVY RAIN... SMALL HAIL... AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. ELLIS
In the hours before
Local storm report, May 22, 4:10 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 4 N GOLDSTON 35.65N 79.33W
05/22/2012 E1.00 INCH CHATHAM NC PUBLIC
DIME TO QUARTER SIZED HAIL... LASTED FOR ABOUT 10
MINUTES
&&
EVENT NUMBER RAH1200257
SECLocal storm report, May 22, 4:14 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
414 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL 3 SSW BENSON 35.34N 78.56W
05/22/2012 E0.88 INCH HARNETT NC PUBLIC
DIME TO NICKEL SIZED HAIL
&&
EVENT NUMBER RAH1200258
SECLocal storm report, May 22, 4:19 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
419 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 4 SSE BENSON 35.33N 78.52W
05/22/2012 E0.75 INCH JOHNSTON NC PUBLIC
DIME SIZED HAIL
&&
EVENT NUMBER RAH1200259
SECLocal storm report, May 22, 4:25 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG 2 E SEAGROVE 35.54N 79.74W
05/22/2012 RANDOLPH NC TRAINED SPOTTER
10 FOOT SECTION OF A 10 INCH DIAMETER TREE SAWED OFF
OFF OF HIGHWAY 22.
&&
EVENT NUMBER RAH1200260
ELLISLocal storm report, May 22, 4:28 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
428 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 6 NE SPIVEY'S CORNER 35.32N 78.46W
05/22/2012 E1.00 INCH JOHNSTON NC PUBLIC
QUARTER SIZED HAIL
&&
EVENT NUMBER RAH1200261
SECSpecial weather statement, May 22, 4:41 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
441 PM EDT TUE MAY 22 2012
NCZ086-222130-
HOKE-
441 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HOKE COUNTY THROUGH 530 PM
EDT...
AT 441 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ANTIOCH...OR ABOUT OVER RED SPRINGS...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROCKFISH AND ANTIOCH.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3483 7930 3487 7933 3505 7909 3496 7903
3495 7903 3483 7919 3483 7928
TIME...MOT...LOC 2041Z 236DEG 14KT 3485 7918
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 12:33 PM EDT | Special Weather Statement | RAH | Sampson | 57 min |
| May 22, 1:22 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond, Scotland | 38 min |
| May 22, 2:14 PM EDT | Special Weather Statement | RAH | Chatham, Cumberland, Davidson, Harnett, Hoke, Lee and 5 more | 2 hr |
| May 22, 2:34 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 56 min |
| May 22, 2:51 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Randolph | 54 min |
| May 22, 3:05 PM EDT | Special Weather Statement | RAH | Halifax | 55 min |
| May 22, 3:13 PM EDT | Special Weather Statement | RAH | Wilson | 62 min |
| May 22, 3:21 PM EDT | Special Weather Statement | RAH | Harnett | 54 min |
| May 22, 3:22 PM EDT | Special Weather Statement | RAH | Sampson | 38 min |
| May 22, 3:26 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 45 min |
| May 22, 3:33 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 42 min |
| May 22, 3:47 PM EDT | Severe Thunderstorm Warning | RAH | Sampson, Wayne | 43 min |
| May 22, 3:48 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 57 min |
| May 22, 4:01 PM EDT | Special Weather Statement | RAH | Edgecombe | 59 min |
| May 22, 4:18 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson | 42 min |
| May 22, 4:24 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 35 min |
| May 22, 4:41 PM EDT | Special Weather Statement | RAH | Hoke | 49 min |
| May 22, 5:02 PM EDT | Special Weather Statement | RAH | Durham | 58 min |
| May 22, 5:24 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 51 min |
| May 22, 5:27 PM EDT | Special Weather Statement | RAH | Nash | 48 min |
| May 22, 5:31 PM EDT | Special Weather Statement | RAH | Wilson | 59 min |
| May 22, 5:45 PM EDT | Special Weather Statement | RAH | Richmond, Scotland | 60 min |
| May 22, 5:48 PM EDT | Special Weather Statement | RAH | Nash, Wilson | 72 min |
| May 22, 5:51 PM EDT | Special Weather Statement | RAH | Guilford | 54 min |
| May 22, 6:42 PM EDT | Special Weather Statement | RAH | Anson, Stanly | 63 min |
| May 22, 7:04 PM EDT | Special Weather Statement | RAH | Davidson | 56 min |
| May 22, 7:14 PM EDT | Areal Flood Advisory | RAH | Stanly | 106 min |
| May 22, 7:21 PM EDT | Special Weather Statement | RAH | Forsyth | 54 min |
| May 22, 7:29 PM EDT | Special Weather Statement | RAH | Richmond | 61 min |
| May 22, 7:32 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Stanly | 28 min |
| May 22, 7:34 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 27 min |
| May 22, 7:43 PM EDT | Flash Flood Warning | RAH | Davidson, Stanly | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.